Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 319, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Aug 24, 2005, 5:28 PM CDT for Latimer County, Oklahoma. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2005, 5:28 PM CDT (22:28 UTC)
- Expired
- Aug 24, 2005, 6:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Latimer County, OK
The radar
The Western Arkansas radar (KSRX), 113 km from the middle of the area, began a volume at 22:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 5:45 PM CDT | HAIL 2.75 | 1 W Higgins, OK | HAIL FELL FOR ABOUT 20 MINUTES...WITH THE LARGEST BEING BASEBALL SIZE. THIS VERY LARGE HAIL WAS BOUNCING UP SEVERAL FEET. ABOUT 15 MINUTES AFTER THE HAIL ENDED...THE LARGEST HAIL STONES ON THE GROUND WERE STILL ONE INCH IN DIAMETER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.5 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 723 J/kg
- Mixed-layer CIN
- -147 J/kg
- Mixed-layer LCL
- 1573 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 242227 SVRTSA OKC077-242315- /O.NEW.KTSA.SV.W.0319.050824T2228Z-050824T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 528 PM CDT WED AUG 24 2005 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LATIMER COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 615 PM CDT * AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED OVER LATIMER COUNTY...MOVING WEST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN MAINLY OVER RURAL AREAS OF THE INDICATED COUNTY. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3469 9535 3479 9531 3482 9551 3469 9551 $$
2 follow-up statements
000 WWUS54 KTSA 242240 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 539 PM CDT WED AUG 24 2005 OKC077-242315- /O.CON.KTSA.SV.W.0319.000000T0000Z-050824T2315Z/ LATIMER OK- 539 PM CDT WED AUG 24 2005 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 615 PM CDT FOR LATIMER COUNTY... AT 530 PM CDT...A SEVERE THUNDERSTORM WAS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL AND DESTRUCTIVE WINDS TO 80 MPH. THIS STORM WAS LOCATED OVER LATIMER COUNTY...NEARLY STATIONARY. THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. THIS STORM WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. IF NO UNDERGROUND SHELTER IS AVAILABLE TAKE COVER ON THE LOWEST FLOOR IN AN INTERIOR ROOM AND STAY AWAY FROM WINDOWS. LAT...LON 3469 9535 3479 9531 3482 9551 3469 9551 $$
000 WWUS54 KTSA 242312 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 612 PM CDT WED AUG 24 2005 OKC077-242322- /O.EXP.KTSA.SV.W.0319.000000T0000Z-050824T2315Z/ LATIMER OK- 612 PM CDT WED AUG 24 2005 ...THE SEVERE THUNDERSTORM WARNING FOR LATIMER COUNTY EXPIRES AT 615 PM CDT... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3469 9535 3479 9531 3482 9551 3469 9551 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 3:16 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 24, 3:16 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 316 PM CDT WED AUG 24 2005 .DISCUSSION... AFTERNOON CONVECTION HAS INITIATED ACROSS EASTERN OKLAHOMA AND WESTERN ARKANSAS WITH THE AID OF AN OUTFLOW BOUNDARY FROM A PASSING MCS THIS MORNING. BOTH GFS AND NAM HINT THAT THIS ACTIVITY MAY LAST WELL INTO THE OVERNIGHT HOURS. WITH ANOTHER PASSING WAVE IN THE UPPER FLOW...WILL ALSO HAVE TO WATCH MCS ACTIVITY TO THE NORTH AND WEST OF THE FA. HOWEVER...DUE TO MORE SW TO NE ORIENTATION OF UPPER FLOW...BELIEVE BULK OF THIS ACTIVITY WILL REMAIN FARTHER NORTH THAN IN PREVIOUS NIGHTS. AS SUCH...HAVE LOWERED POPS ACROSS THE NORTHERN PORTION OF THE TSA FORECAST AREA. HIGH PRESSURE WILL STRENGTHEN ACROSS THE SOUTHERN PLAINS THURSDAY INTO FRIDAY. THIS WILL KEEP PRECIPITATION CHANCES TO A MINIMUM AND ALLOW TEMPERATURES TO CONTINUE WELL ABOVE NORMAL. DID NOT SEE MUCH DIFFERENCE IN THE EXTENDED MODELS SO FOLLOWED THE GFS CLOSELY. A COLD FRONT WILL DROP SOUTH INTO NORTHERN OK FRIDAY AFTERNOON/EVENING...THEN GET A PUSH FROM THE WEST ON SATURDAY. THAT WILL PROVIDE A FAIR CHANCE FOR RAIN AND INCREASED CLOUD COVER. THE UPPER FLOW MAINTAINS SOME SHORT WAVE FEATURES BEHIND THE FRONT SO MAINTAINED AT LEAST A SLIGHT CHANCE OF PRECIP INTO SATURDAY. GIVEN THE UPPER TROF AND HPC GUIDANCE...MAINTAINED A SLIGHT CHANCE OF PRECIP THROUGH NEXT WEDNESDAY. FOLLOWED MEX MIN TEMPS BUT ADJUSTED THE MAX TEMPS DOWN A COUPLE OF DEGREES BASED ON MODEL WARM BIAS OVER THE AREAS THAT HAVE RECEIVED A LOT OF RAIN LATELY. KEPT THE FAR SOUTHEAST COUNTIES VERY WARM...AS THEY REMAIN VERY DRY. && .PRELIMINARY POINT TEMPS/POPS... TUL 75 97 78 97 / 20 20 10 10 FSM 73 98 75 97 / 20 20 10 10 MLC 74 99 75 98 / 20 10 10 10 BVO 72 97 71 96 / 30 30 20 10 FYV 70 93 71 93 / 20 20 10 10 BYV 70 91 71 91 / 20 20 10 10 MKO 72 96 74 96 / 20 10 10 10 MIO 72 96 73 94 / 30 30 20 10 F10 72 96 75 95 / 10 10 10 10 HHW 75 101 76 100 / 10 10 10 10 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 21 LONG TERM FORECASTER ID= 6
Hazardous weather outlook, Aug 24, 3:45 PM CDT, 1 hour 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT WED AUG 24 2005
ARZ001-002-010-011-019-020-029-OKZ049-053>076-251000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
345 PM CDT WED AUG 24 2005
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
SEVERE THUNDERSTORM.
RISK...LIMITED.
AREA ONE...SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS.
ONSET...ONGOING.
AREA TWO...WEST AND NORTHWEST OF TULSA.
ONSET...AFTER 5 PM.
HEAVY RAIN.
RISK...LIMITED.
AREA...SOUTHEAST OKLAHOMA AND NORTHWEST OF TULSA.
ONSET...AFTER 4 PM.
DISCUSSION...
AN OLD OUTFLOW BOUNDARY STRETCHING WEST TO EAST ACROSS PITTSBURG
LATIMER AND LE FLORE COUNTIES WAS THE FOCUS OF ONGOING CONVECTION AT
LATE AFTERNOON. THIS CONVECTION WILL ENABLE SLOW MOVING PULSE
SEVERE STORMS WITH RAINFALL RATES UP TO TWO INCHES AN HOUR INTO THE
EARLY EVENING HOURS FOR SOUTHEASTERN OKLAHOMA.
IN ADDITION...A WEAK UPPER DISTURBANCE CONTINUES TO APPROACH FROM
THE WEST. THIS FEATURE IS EXPECTED TO IGNITE THUNDERSTORMS TO THE
WEST OF THE TULSA FORECAST AREA LATE THIS AFTERNOON. AS THE
THUNDERSTORMS MOVE EAST THIS EVENING THEY WILL BECOMING MORE
WIDESPREAD. NORTHWESTERN PARTS OF THE TULSA FORECAST AREA ARE THE
MOST VULNERABLE.
FORECAST WIND POTENTIAL INDICES SUGGEST THUNDERSTORM WINDS UP TO 70
MPH WILL BE POSSIBLE WITH THE STRONGEST STORMS.
LOCALIZED HEAVY RAINS WILL ALSO BE POSSIBLE.
THE AREA OF PRIMARY CONCERN IS NEAR THE KANSAS OKLAHOMA BORDER
OVERNIGHT. THIS SAME AREA HAS EXPERIENCED HEAVY RAINS
RECENTLY...AND WILL BE CLOSELY MONITORED FOR AN INCREASE IN THE
FLOOD FLOOD RISK.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED ACROSS PORTIONS OF NORTHEAST
OKLAHOMA BY LATE AFTERNOON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THURSDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT INDEX POTENTIAL.
FRIDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT INDEX POTENTIAL.
SATURDAY...THUNDERSTORM POTENTIAL...DANGEROUS HEAT INDEX POTENTIAL.
SUNDAY...THUNDERSTORM POTENTIAL.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THUNDERSTORM CHANCES WILL REMAIN THROUGH THE FORECAST
PERIOD AS WEAK BOUNDARIES WILL REMAIN IN AND NEAR THE FORECAST
AREA. HIGH AFTERNOON HEAT INDEX VALUES WILL ALSO REMAIN LIKELY
THROUGH SATURDAY...ESPECIALLY OVER SOUTHEAST OKLAHOMA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Aug 24, 2:23 PM CDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
223 PM CDT WED AUG 24 2005
OKZ076-242000-
LE FLORE OK-
223 PM CDT WED AUG 24 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 300 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LE FLORE
AT 223 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
NORTHEAST OF BIG CEDAR...NEARLY STATIONARY. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...BIG CEDAR...MUSE AND WHITESBORO.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 24, 3:45 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 345 PM CDT WED AUG 24 2005 OKZ054-059-250400- OSAGE-PAWNEE- 345 PM CDT WED AUG 24 2005 ...THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 742 IN EFFECT UNTIL 11 PM CDT FOR THE FOLLOWING AREAS... IN OKLAHOMA THIS WATCH INCLUDES 2 COUNTIES IN NORTHEAST OKLAHOMA OSAGE... PAWNEE... THIS INCLUDES THE CITIES OF...PAWHUSKA AND PAWNEE.
Special weather statement, Aug 24, 3:58 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
358 PM CDT WED AUG 24 2005
OKZ075-242130-
LATIMER OK-
358 PM CDT WED AUG 24 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LATIMER
AT 358 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF BENGAL...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BENGAL AND PANOLA.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Aug 24, 5:16 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
516 PM CDT WED AUG 24 2005
OKZ075-242245-
LATIMER OK-
516 PM CDT WED AUG 24 2005
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 545 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
LATIMER
AT 516 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES
SOUTHWEST OF YANUSH...STATIONARY. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...VETERANS COLONY...YANUSH...HIGGINS
AND DAMON.
THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 3:05 PM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 56 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.